HIV/AIDS & BODY SHAPE CHANGES
What Regimen Will Reduce My Triglycerides and My Lipodystrophy?
I have been HIV positive since 1992. I have been on Reyataz (atazanavir), Norvir (ritonavir) and Sustiva (efavirenz, Stocrin) for six years, my viral load is undetectable and my CD4 count is around 600. However, my triglycerides won't drop to less than 600 even though I am taking a lipid-lowering drug. I also have severe lipodystrophy. What could be causing these side effects? My doctor wants to change my HIV meds to Prezista (darunavir), Norvir and Isentress (raltegravir). Would this be a good switch?
COINFECTIONS & COMPLICATIONS OF
What Could Be Causing My Persistent Fever?
I am a 39-year-old man with an undetectable viral load and a CD4 count of 280. For the past three days, I've had a constant fever of 102 as well as diarrhea, chills and body aches. Should I go to the hospital?
What Can Be Done About My Anal Fistula?
I'm from the Philippines and I was diagnosed with HIV in May. I've also had an anal fistula (a small tunnel with one opening in the anal canal and another in the skin near the anus) for almost five months. Could it be cancerous? Do I have to have surgery or some other treatment? What can I do about it?
Are Rheumatoid Arthritis Treatments Safe for HIV-Positive People?
I was diagnosed with HIV in 2006, though I've likely had the disease for more than 10 years. My viral load is undetectable and my T-cell (CD4) count is about 280. I've also had rheumatoid arthritis since I was 18. Last year my rheumatoid arthritis went into overdrive, causing crippling joint damage and pain. My doctors treated me with prednisone and methotrexate (Rheumatrex) but my pain and inflammation levels are still high (although not as crippling). My doctors are worried about putting me on Enbrel (etanercept) or Humira (adalimumab) because of possible infections and the risk of further suppressing my immune system. Do you think I can safely add these drugs or any other tumor necrosis factor inhibitors to my treatment?
Does Garlic Powder Decrease Effectiveness of Atripla?
In a recent "Ask the Experts" post, it was mentioned that "garlic and St. John's wort can decrease the effectiveness of efavirenz (Sustiva, Stocrin) in Atripla (efavirenz/tenofovir/FTC)." I take Atripla and I've been cooking with garlic powder for a few months. Should I be concerned? Will I become resistant to Atripla now? Are there any herbs and spices besides St. John's wort that I should avoid eating and cooking with?
I Took My Dose of Atripla Too Soon!
I have been taking Atripla (efavirenz/tenofovir/FTC) for almost a year. My viral load is undetectable and my CD4 count has gone up. Yesterday I reached into the medicine cabinet to take my daily multivitamin and inadvertently took another dose of Atripla instead (I usually take it at bedtime). More than 12 hours had passed between the two doses. Should I be concerned about taking them so close together?
LIVING WITH HIV/AIDS
How Does My HIV Status Affect My Eye Exam?
Why does my optometrist need to know my HIV status or whether I'm taking HIV meds?
What's the Best Way to Stay on Top of My Nutrition?
I'm taking Norvir (ritonavir), Reyataz (atazanavir) and Truvada (tenofovir/FTC). I'm concerned about nutrition and would like to take supplements for muscle gain that won't interfere with my HIV meds. Can you suggest anything that will build muscle? Also, do you think it's necessary to find an HIV doctor who's also a nutritionist?
UNDERSTANDING HIV/AIDS LABS
Why Is My CD4 Percentage Going Down?
I'm a 33-year-old Latin man who's been living with HIV for about five years. In August my viral load was undetectable, my absolute CD4 count was 592 and my CD4 percentage was 18. My last lab results in November showed that my viral load was still undetectable and my CD4 count was 562, but my CD4 percentage had dropped to 17. I've been taking Kaletra (lopinavir/ritonavir) and Truvada (tenofovir/FTC) for almost a year and I lead a healthy life -- I eat well, exercise regularly and don't take any substances, not even coffee. My doctor recommended I take a selenium supplement to improve my CD4 percentage. Do you think that will help? Why do you think my CD4 percentage has dropped?
|South African HIV-Positive People: Let's Connect!|
(A recent post from the "Gay Men" board)
I am a 31-year-old gay guy living in the Westrand area of Johannesburg and I would like to get to know more people in South Africa who are in the same position that I am in. I tested positive in April 2008 and I am on medication. My viral load is undetectable and my CD4 count is over 600. Anyone who is interested in chatting, please send me an email! -- AndreWestrand
Click here to join this discussion thread, or to start your own!
To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous -- click here to get started!
STRANGE BUT TRUE
Massage With "Happy Ending": What's My HIV Risk?
I requested a massage from a girl at my hotel in Bahrain. I was surprised when she came into my room, stripped down to her underwear and took out condoms! I refused to have sex with her, though she did play with my nipples and massage my crotch over my boxers until I ejaculated. After I finished, I noticed she had a Band-Aid on her finger, though no blood was coming through the Band-Aid. The next morning I had a sore throat, slight coughing and swollen lymph nodes. Could I have gotten HIV from her?
Is Gift Wrapping an HIV Risk?
I work with a person who has HIV. We were gift wrapping with a little pair of sewing scissors. He cut himself on the scissors -- just a little prick -- and then about two hours later I cut myself on the same scissors. How long can HIV survive on scissors? Should I get tested to be sure I haven't been infected?